Alert archive / Missouri / River Flood Warnings in 2020
River Flood Warning 22, NWS Springfield, MO
NWS Springfield, MO issued this river flood warning at Jan 18, 2020, 11:01 PM CST for Pulaski County, Missouri. It took effect at Jan 19, 2020, 6:00 AM CST. It was in force for 8 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 18, 2020, 11:01 PM CST (05:01 UTC)
- In effect from
- Jan 19, 2020, 6:00 AM CST
- Expired
- Jan 19, 2020, 2:21 PM CST
- In force
- 8 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Pulaski County, MO
The radar
The Springfield radar (KSGF), 134 km from the middle of the area, began a volume at 05:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Big Piney at Ft. Wood - East Gate (BIGM7). The gauge peaked at 8.17 ft at Jan 19, 2020, 5:00 AM CST.
- Action stage
- 6 ft
- Minor stage
- 8 ft
- Moderate stage
- 15 ft
- Major stage
- 23 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06930060, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
689
WGUS43 KSGF 190501
FLWSGF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Springfield MO
1101 PM CST Sat Jan 18 2020
...The National Weather Service in Springfield has issued a Flood
Warning for the following rivers in Missouri...
Big Piney below Fort Leonard Wood East Gate affecting Pulaski
County.
.Recent heavy rainfall has caused rises on the Big Piney River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Those with property and livestock along the river should continue to
monitor river conditions.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://water.weather.gov/ahps2/
index.php?wfo=sgf
&&
MOC169-191702-
/O.NEW.KSGF.FL.W.0022.200119T1200Z-200120T0428Z/
/BIGM7.1.ER.200119T1200Z.200119T1800Z.200119T2228Z.NO/
501 AM GMT Sun Jan 19 2020
...For the Big Piney below Fort Leonard Wood East Gate...
* At 10:00 PM Saturday The stage was 7.0 feet.
* Flood stage is 8.0 feet.
* Minor flooding is forecast. Highest stage expected 8.6 feet at noon
Sunday.
* Impact...At 8.0 feet...The Pontoon Training Area at Ft. Wood Floods.
&&
FLOOD OBSERVED FORECAST 6 AM
LOCATION STAGE STAGE DAY TIME Sun Mon Tue
Big Piney River
Fort Leonard Wo 8 7.0 Sat 10 PM 8.2 4.5 4.0
&&
LAT...LON 3788 9207 3787 9204 3782 9205 3781 9203
3777 9200 3767 9203 3767 9210 3777 9209
3783 9210 3786 9209
$$3 follow-up statements
533
WGUS43 KSGF 191343
FLWSGF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Springfield MO
743 AM CST Sun Jan 19 2020
...The National Weather Service in Springfield has issued a Flood
Warning for the following rivers in Missouri...
Big Piney below Fort Leonard Wood East Gate affecting Pulaski
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Those with property and livestock along the river should continue to
monitor river conditions.Additional river information can be found on
our Advanced Hydrologic Prediction Service page at
http://water.weather.gov/ahps2/ index.php?wfo=sgf
&&
MOC169-200142-
/O.NEW.KSGF.FL.W.0022.200119T1343Z-200120T0428Z/
/BIGM7.1.ER.200119T0918Z.200119T1800Z.200119T2228Z.NO/
143 PM GMT Sun Jan 19 2020
...For the Big Piney below Fort Leonard Wood East Gate...
* At 1:00 PM Sunday The stage was 8.1 feet.
* Flood stage is 8.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Impact...At 9.0 feet...The Happy Hollow Picnic Area floods.
&&
FLOOD OBSERVED FORECAST 6 AM
LOCATION STAGE STAGE DAY TIME Mon Tue Wed
Big Piney River
Fort Leonard Wo 8 8.1 Sun 01 PM 6.1 4.5 4.0
&&
LAT...LON 3788 9207 3787 9204 3782 9205 3781 9203
3777 9200 3767 9203 3767 9210 3777 9209
3783 9210 3786 9209
$$189
WGUS83 KSGF 191434
FLSSGF
Flood Statement
National Weather Service Springfield MO
834 AM CST Sun Jan 19 2020
...The Flood Warning continues for the following rivers in
Missouri...
Big Piney below Fort Leonard Wood East Gate affecting Pulaski
County
Little Osage River near Horton affecting Vernon County
Marmaton River near Nevada affecting Vernon County
...The Flood Warning continues for the following rivers in
Missouri...
Osage River at Taberville affecting St. Clair County
.Recent heavy rainfall will keep river levels to rise above flood stage.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.
Stay tuned to NOAA Weather Radio for updates or local media for
updates.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://water.weather.gov/ahps2/
index.php?wfo=sgf
&&
MOC169-192130-
/O.EXT.KSGF.FL.W.0022.000000T0000Z-200119T2130Z/
/BIGM7.1.ER.200119T0918Z.200119T1145Z.200119T1530Z.NO/
834 AM CST Sun Jan 19 2020
...For the Big Piney below Fort Leonard Wood East Gate...
* At 8:00 AM Sunday The stage was 8.1 feet.
* Flood stage is 8.0 feet.
* Minor flooding is occurring.
* Forecast...The river has crested and will continue to fall to below
flood stage by late this morning.
* Impact...At 8.0 feet...The Pontoon Training Area at Ft. Wood Floods.
&&
FLOOD OBSERVED FORECAST 6 AM
LOCATION STAGE STAGE DAY TIME Mon Tue Wed
Big Piney River
Fort Leonard Wo 8 8.1 Sun 08 AM 6.2 4.8 4.0
&&
LAT...LON 3788 9207 3787 9204 3782 9205 3781 9203
3777 9200 3767 9203 3767 9210 3777 9209
3783 9210 3786 9209
$$
MOC217-200534-
/O.EXT.KSGF.FL.W.0020.000000T0000Z-200121T0742Z/
/HTNM7.1.ER.200118T1105Z.200119T1345Z.200120T0742Z.NO/
834 AM CST Sun Jan 19 2020
...For the Little Osage River near Horton...
* At 7:45 AM Sunday The stage was 42.2 feet.
* Flood stage is 41.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river has crested and will continue to fall to below
flood stage by around midnight.
* Impact...At 41.0 feet...Minor flooding affects low lying areas near
the gage site and farmland along the river.
&&
FLOOD OBSERVED FORECAST 6 AM
LOCATION STAGE STAGE DAY TIME Mon Tue Wed
Little Osage River Basin
Horton 41 42.2 Sun 08 AM 40.5 38.2 37.2
&&
LAT...LON 3800 9441 3802 9431 3799 9431 3793 9436
3796 9444 3796 9451 3796 9458 3798 9462
3800 9462 3800 9452
$$
MOC217-200534-
/O.EXT.KSGF.FL.W.0018.000000T0000Z-200121T1500Z/
/NVDM7.1.ER.200118T1057Z.200119T1245Z.200120T1500Z.NO/
834 AM CST Sun Jan 19 2020
...For the Marmaton River near Nevada...
* At 7:45 AM Sunday The stage was 22.0 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river has crested and will continue to fall to below
flood stage by tomorrow late morning.
* Impact...At 22.0 feet...Flood waters impact the county road west of
Nevada at the gage site.
&&
FLOOD OBSERVED FORECAST 6 AM
LOCATION STAGE STAGE DAY TIME Mon Tue Wed
Marmaton River Basin
Nevada 20 22.0 Sun 08 AM 20.4 15.3 10.0
&&
LAT...LON 3789 9447 3794 9439 3797 9435 3799 9431
3794 9432 3784 9440 3784 9452 3784 9461
3787 9461
$$
MOC185-200534-
/O.CON.KSGF.FL.W.0021.000000T0000Z-200122T2100Z/
/TBVM7.1.ER.200118T0900Z.200119T1800Z.200121T2100Z.UU/
834 AM CST Sun Jan 19 2020
...For the Osage River at Taberville...
* At 7:45 AM Sunday The stage was 23.5 feet.
* Flood stage is 23.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 23.5 feet by this
afternoon. The river will fall below flood stage Tuesday
afternoon.
* Impact...At 23.3 feet...The handicapped access to the Osage River
launch area floods.
&&
FLOOD OBSERVED FORECAST 6 AM
LOCATION STAGE STAGE DAY TIME Mon Tue Wed
Osage River Basin
Taberville 23 23.5 Sun 08 AM 23.5 23.3 22.5
&&
LAT...LON 3803 9383 3799 9379 3797 9381 3798 9389
3798 9398 3799 9406 3805 9406 3803 9400
3802 9390
$$060
WGUS83 KSGF 192021
FLSSGF
Flood Statement
National Weather Service Springfield MO
221 PM CST Sun Jan 19 2020
...The Flood Warning is cancelled for the following rivers in
Missouri...
Big Piney below Fort Leonard Wood East Gate affecting Pulaski
County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.
Stay tuned to NOAA Weather Radio for updates or local media for
updates.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://water.weather.gov/ahps2/
index.php?wfo=sgf
&&
MOC169-192051-
/O.CAN.KSGF.FL.W.0022.000000T0000Z-200119T2130Z/
/BIGM7.1.ER.200119T0918Z.200119T1145Z.200119T1420Z.NO/
221 PM CST Sun Jan 19 2020
The Flood Warning has been cancelled for:
The Big Piney below Fort Leonard Wood East Gate.
* At 2:00 PM Sunday The stage was 7.0 feet.
* Flood stage is 8.0 feet.
* Forecast...The river will continue to fall to 5.2 feet by tomorrow
morning.
* Impact...At 6.0 feet...Fort Leonard Wood begins to move equipment
from the Pontoon Training Area.
&&
FLOOD OBSERVED FORECAST 6 AM
LOCATION STAGE STAGE DAY TIME Mon Tue Wed
Big Piney River
Fort Leonard Wo 8 7.0 Sun 02 PM 5.2 4.3 3.8
&&
LAT...LON 3788 9207 3787 9204 3782 9205 3781 9203
3777 9200 3767 9203 3767 9210 3777 9209
3783 9210 3786 9209
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Jan 18, 5:41 PM CST, 5 hours 20 minutes earlier.
Area forecast discussion, Jan 18, 5:41 PM CST, 5 hours 20 minutes before
Area Forecast Discussion National Weather Service Springfield MO 541 PM CST Sat Jan 18 2020 .SHORT TERM...(This evening through Sunday) Issued at 207 PM CST Sat Jan 18 2020 Lingering flooding will continue into this evening and possibly overnight in some spots. Gusty NW winds will subside some tonight and pick up some on Sunday (gusts of 20-25mph). Cooler air continues to move in behind a cold front. Temperatures will fall into the mid teens N to the mid 20s S by Sunday morning. Combined with breezy winds, wind chills will be in the single digits N to the teens elsewhere early Sunday. Highs on Sunday will range from the mid 20s N to the upper 30s S. The highest wind chills values on Sunday will be around 10 N to the upper 20s S. .LONG TERM...(Sunday Night through Saturday) Issued at 207 PM CST Sat Jan 18 2020 Long term starts out cold with Sunday night/early Monday lows in the single digits to mid teens and wind chill values in the single digits across most of the area. Highs on Monday will range from the low 20s N to the mid 30s S. A moisture-starved clipper shortwave may bring some snow to portions of the are Monday afternoon and evening. Currently have low chances of snow with only minor accumulations (0.5" or less), mainly over the eastern half of the CWA. Temperatures begin to moderate on Tuesday with highs in the mid 30s to low 40s and dry conditions. For mid to late next week highs will be in the 40s as widespread rainfall spreads across the region. Potential exists for 0.5-1.5 inches of rain and perhaps some wintry weather mixed in at times. This could lead to some flood potential. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 537 PM CST Sat Jan 18 2020 KSGF/KJLN/KBBG tafs: VFR with northwest winds as high pressure with a ridge of high pressure over the Plains. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Titus LONG TERM...Titus AVIATION...DSA
Hazardous weather outlook, Jan 18, 5:45 PM CST, 5 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 545 PM CST Sat Jan 18 2020 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-192345- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 545 PM CST Sat Jan 18 2020 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Limited excessive cold risk. DISCUSSION... Lingering flooding from recent heavy rain will continue tonight but gradually diminish. Wind chill values will fall into the teens and single digits tonight with the coldest temperatures over central Missouri. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Wind chill values in the single digits are expected during the late night and early morning hours from Sunday morning into Monday morning. A quick moving system may bring some light snow or flurries to parts of the Ozarks Monday afternoon and evening. A storm system towards the end of the work week will bring another round of rain to the Ozarks. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf DSA
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 18, 8:21 PM CST | Areal Flood Advisory | SGF | Douglas, Ozark, Wright | 11 hr |
Nearby
River Flood Warnings in Missouri, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.